Alert archive / Illinois / Gale Warnings in 2016
Gale Warning 47, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Dec 6, 2016, 2:49 PM CST. It took effect at Dec 6, 2016, 9:00 PM CST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2016, 2:49 PM CST (20:49 UTC)
- In effect from
- Dec 6, 2016, 9:00 PM CST
- Expired
- Dec 8, 2016, 3:00 AM CST
- In force
- 30 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
279 WHUS73 KLOT 062049 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 249 PM CST TUE DEC 6 2016 LMZ261-362-364-366-563-565-070500- /O.UPG.KLOT.GL.A.0026.161207T0300Z-161207T2100Z/ /O.NEW.KLOT.GL.W.0047.161207T0300Z-161208T0300Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 249 PM CST TUE DEC 6 2016 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...GALES TO 35 KT. * SIGNIFICANT WAVES...TO 10 FT. * OCCASIONAL WAVES...TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>745-070500- /O.CON.KLOT.SC.Y.0092.161206T2100Z-161207T1600Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 249 PM CST TUE DEC 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 7 FT. * OCCASIONAL WAVES...TO 9 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JEE
4 follow-up statements
721 WHUS73 KLOT 070926 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 326 AM CST WED DEC 7 2016 LMZ261-362-364-366-563-565-071730- /O.EXT.KLOT.GL.W.0047.000000T0000Z-161208T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 326 AM CST WED DEC 7 2016 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM CST THURSDAY... * WINDS...GALES TO 40 KT. * SIGNIFICANT WAVES...TO 11 FT. * OCCASIONAL WAVES...TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>745-071730- /O.EXT.KLOT.SC.Y.0092.000000T0000Z-161209T1200Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 326 AM CST WED DEC 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 8 FT. * OCCASIONAL WAVES...TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RODRIGUEZ
268 WHUS73 KLOT 071539 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 939 AM CST WED DEC 7 2016 LMZ261-362-364-366-563-565-072345- /O.CON.KLOT.GL.W.0047.000000T0000Z-161208T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 939 AM CST WED DEC 7 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * WINDS...GALES TO 35 KT. * SIGNIFICANT WAVES...TO 11 FT. * OCCASIONAL WAVES...TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>745-072345- /O.CON.KLOT.SC.Y.0092.000000T0000Z-161209T1200Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 939 AM CST WED DEC 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 8 FT ACROSS THE INDIANA WATERS...TO 6 FT ACROSS THE ILLINOIS WATERS. * OCCASIONAL WAVES...TO 10 FT ACROSS THE INDIANA WATERS...TO 8 FT ACROSS THE ILLINOIS WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JEE
510 WHUS73 KLOT 072101 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 301 PM CST WED DEC 7 2016 LMZ261-362-364-366-563-565-080515- /O.CON.KLOT.GL.W.0047.000000T0000Z-161208T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 301 PM CST WED DEC 7 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * WINDS...GALES TO 35 KT. * SIGNIFICANT WAVES...TO 10 FT. * OCCASIONAL WAVES...TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ743>745-080515- /O.EXT.KLOT.SC.Y.0092.000000T0000Z-161210T0000Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 301 PM CST WED DEC 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST FRIDAY... * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 8 FT. * OCCASIONAL WAVES...TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ740>742-080515- /O.EXT.KLOT.SC.Y.0092.000000T0000Z-161209T1500Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 301 PM CST WED DEC 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST FRIDAY... * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 6 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JEE
248 WHUS73 KLOT 080256 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 856 PM CST WED DEC 7 2016 LMZ261-362-364-366-563-565-080900- /O.CON.KLOT.GL.W.0047.000000T0000Z-161208T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- 856 PM CST WED DEC 7 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... * WINDS...GALES TO 35 KT. * SIGNIFICANT WAVES...TO 10 FT. * OCCASIONAL WAVES...TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ743>745-081100- /O.CON.KLOT.SC.Y.0092.000000T0000Z-161210T0000Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 856 PM CST WED DEC 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * WINDS...TO 30 KT. A FEW GALE FORCE GUSTS FROM GARY EASTWARD THROUGH MIDNIGHT. * SIGNIFICANT WAVES...TO 8 FT. * OCCASIONAL WAVES...TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ740>742-081100- /O.CON.KLOT.SC.Y.0092.000000T0000Z-161209T1500Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 856 PM CST WED DEC 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WINDS...TO 30 KT. * SIGNIFICANT WAVES...TO 6 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Dec 6, 2:27 PM CST, 22 minutes earlier.
Area forecast discussion, Dec 6, 2:27 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
227 PM CST Tue Dec 6 2016
.SHORT TERM...
131 PM CST
Through Wednesday...
After several hours of dense fog this morning underneath a col
area/neutral point, west winds have increased and visibility has
improved over much of the CWA as a moderate westerly gradient sets
up between low pressure over northern MN and ridging that
stretches from the Canadian Rockies into the Central Plains.
Strong cold and dry advection into the region should help scour
out the remaining low clouds and fog resulting in mostly clear
skies moving in this evening and continuing overnight. Winds
remain propped up overnight due to the steep low level lapse
rates which should help prevent a good radiational cooling setup,
but still opted to bump down temperatures several degrees,
especially west of the Fox River Valley in north central Illinois
where temps dipping into the teens seems like a decent bet. This
is in good agreement with the GFS/ECMWF/EKDMOS but slightly
warmer than the Canadian and MOS which suggest some areas could
dip into the mid teens. With a continued west breeze, this should
drive wind chills into the single digits over north central
Illinois with wind chills for the remainder of the CWA dropping
into the low teens. Temperatures should rebound into the mid to
upper 20s northwest to low 30s southeast on Wednesday. Winds will
remain breezy throughout the day with gusts of 20 to occasionally
25 mph possible during the afternoon.
Deubelbeiss
&&
.LONG TERM...
226 PM CST
Wednesday night through Tuesday...
After a punch of colder air, a strong system brings another round of
snow to the region over the weekend. Below normal temperatures are
expected into next week.
The upper level trough over the plains will shift over the Great
Lakes. Cold air spreads through the region Wednesday night and west
winds increase. Min wind chills Wed night will be around zero away
from the lake and around +5F near the lake.
The cold air and fetch will result in lake effect snow over the lake
and mostly just east of Porter County IL. Scattered flurries are
possible Thursday afternoon along and north of I-80. If lake effect
snow does form over far northwestern IN, up to a half inch of snow
may accumulate Thursday afternoon and night.
The coldest day will be Friday with highs around 20 degrees as high
pressure scoots across the region. The GFS continues to feature a
short wave trough that may bring a quick snow shower Saturday
morning. The ECMWF does not have the same feature so only have a
chance of snow Saturday.
The next low forms over the plains Saturday night. The larger area
of snow ahead of the low spreads overhead Saturday afternoon and
night. Guidance still differs on the exact path of the low. As the
midnight crew noted, the GFS still has a stronger low than the
ECMWF. The ECMWF also brings warmer air that may result in a wintry
mix to about I-80. The GFS keeps the warmer air just south of the
outlook area. Given the discrepancy, kept precip as mainly snow, but
may see a mix of precip types south of I-80 Sunday. Precip may
linger longer than currently forecast with snow shifting east
Monday. Still too early to discuss accumulation amounts, but
accumulating snow is expected.
Below normal temps continue early next week, and another chance of
snow is possible north of I-80.
JEE
&&
.AVIATION...
For the 18Z TAFs...
Fog, locally dense, and LIFR cigs persist late this morning across
portions of northern Illinois, though have generally seen an
improving trend over the last couple hours which is expected to
continue into the afternoon. Terminals should improve to VFR
sometime this afternoon or evening with increasing west winds as
surface ridge axis departs east. VFR should then prevail through
the overnight hours with MVFR cigs returning mid to late tomorrow
morning.
BMD
&&
.MARINE...
226 PM CST
Headlines: The small craft advisory will go into effect this
afternoon and persist through Wednesday morning. Another small craft
advisory will be needed early Thursday morning through Friday for
both winds and waves. Replaced the gale watch with a gale warning
for the northern end of the lake late this evening into Wed evening.
Strong low pressure over NW MN will weaken as it crosses James Bay
and reaches Quebec Thursday. The low's cold front is just west of
the lake and will pass over the lake this afternoon. Winds become
west behind the front. Gales are expected over the northern end of
the lake into Wed eve and occasional gales are possible over the
southern half this evening. Westerly winds to 30 kt continue into
Thursday and become northwest in the evening. A large high builds
over the plains Thursday night and passes over the lake Friday
night. The next low then forms over the plains Saturday night.
Winds become south to southeast ahead of the low Saturday night into
Sunday. Guidance differs on the strength and path of the low, but
the low will impact the lake over the weekend.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...Small Craft Advisory...NEARSHORE WATERS
UNTIL 10 AM Wednesday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Dec 6, 5:01 AM CST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 501 AM CST TUE DEC 6 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 071115- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 501 AM CST TUE DEC 6 2016 /601 AM EST TUE DEC 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: ELEVATED FOG RISK. LIMITED ICE ACCUMULATION RISK. DISCUSSION: AREAS OF FOG AND PATCHY FREEZING FOG ARE EXPECTED THIS MORNING.IF FREEZING FOG IS DENSE, SOME ICE ACCUMULATION IS POSSIBLE MAINLY ON ELEVATED SURFACES. LIGHT FREEZING RAIN OR DRIZZLE IS POSSIBLE ACROSS EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THURSDAY... LIMITED EXCESSIVE COLD RISK ACROSS NORTH CENTRAL ILLINOIS. LIMITED SNOW RISK. FRIDAY AND SATURDAY... LIMITED SNOW RISK. SUNDAY... ELEVATED SNOW RISK. DISCUSSION: LAKE EFFECT SNOW SHOWERS MAY IMPACT LAKE AND PORTER COUNTIES OF INDIANA THURDSAY AND FRIDAY. LIGHT SNOW IS POSSIBLE SATURDAY. THERE IS A BETTER CHANCE OF SNOW AREA WIDE SATURDAY NIGHT INTO SUNDAY... BUT CONSIDERABLE UNCERTAINTY AT THIS TIME WITH TIMING AND AMOUNT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-071115- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 501 AM CST TUE DEC 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH FRIDAY... HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY. SATURDAY THROUGH MONDAY... HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-071115- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 501 AM CST TUE DEC 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. GALE FORCE WINDS ARE POSSIBLE ACROSS THE NORTH HALF OF LAKE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALE FORCE WINDS ARE POSSIBLE ACROSS THE NORTH HALF OF LAKE MICHIGAN WEDNESDAY MORNING AND EARLY AFTERNOON. && KMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 3:40 AM CST | Gale Watch | LOT | 11 hr | |
| Dec 6, 3:40 AM CST | Small Craft Advisory | LOT | 4 days | |
| Dec 6, 5:46 AM CST | Dense Fog Advisory | LOT | Boone, DeKalb, DuPage, Grundy, Kane, Kendall and 5 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.